Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 251, NWS Cleveland, OH

November 8, 2005Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Nov 8, 2005, 12:29 PM EST for Richland County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 8, 2005, 12:29 PM EST (17:29 UTC)
Expired
Nov 8, 2005, 12:55 PM EST
In force
26 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Richland County, OH

The radar

The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 12:30 PM ESTHAIL 0.75Mansfield, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 081729
SVRCLE
OHC139-081830-
/O.NEW.KCLE.SV.W.0251.051108T1729Z-051108T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1229 PM EST TUE NOV 8 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 130 PM EST

* AT 1218 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  MANSFIELD...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE LUCAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4083 8253 4082 8242 4079 8238 4073 8238
      4072 8237 4072 8234 4061 8234 4066 8258

$$

LOMBARDY
1 follow-up statement
000 
WWUS51 KCLE 081755
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1253 PM EST TUE NOV 8 2005

OHC139-081803-
/O.CAN.KCLE.SV.W.0251.000000T0000Z-051108T1830Z/
RICHLAND OH-
1253 PM EST TUE NOV 8 2005


...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED EAST OF THE AREA.

LAT...LON 4083 8253 4082 8242 4079 8238 4073 8238
      4072 8237 4072 8234 4061 8234 4066 8258

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 6:25 AM EST, 6 hours 4 minutes earlier.

Area forecast discussion, Nov 8, 6:25 AM EST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
625 AM EST TUE NOV 8 2005

.AVIATION(12Z-12Z)...
XPC VFR CONDS TO PERSIST THRU THE DAY HWVR THIS EVG BROUGHT TEMPO
GROUPS FOR MVFR CIGS AND VSBYS WITH SHWRS INTO THE WEST AFTER 00Z AS
WARM FRONT MOVES NE INTO THE AREA.  AFTER 04Z OR SO XPC CONDS TO BE
DOMINANT...DROPPING TO IFR AT TIMES AFTER 06Z IN LIGHT TO MODERATE
RAIN AND PSBLY A TSTM.  TIMG LATER IN THE EAST.  ALSO BROUGHT CHC OF
TSTMS EAST TO KCLE BY 10Z OR SO BUT DID NOT PLACE IN FCST FURTHER
EAST AS CAPE REMAINS LIMITED UNTIL LATE MORNING THERE.

&&

SHORT TERM(TODAY THRU THUR)...
TODAY WILL BE COOL...BUT RELATIVELY QUITE.  A FEW TSRA HAVE
DEVELOPED NEAR A BOUNDARY CENTRAL IN-IL.  THE THICKNESS PATTERN
WOULD SUPPORT A SOUTHEASTERLY TRAJECTORY SO MOST OF PRECIP SHOULD
REMAIN SOUTH OF FORECAST AREA...BUT LEFT CHC POPS WRN AND SRN OH FOR
A STRAY SHOWER OF TSRA.

TONIGHT WILL NOT BE SO QUITE.  MODELS COMING INTO MUCH BETTER
AGREEMENT LIFTING WARM FROM THE MID MISSISSIPPI VALLEY ACROSS
FORECAST AREA TONIGHT.  AS THE HIGH OVER THE SOUTHEASTERN STATES
SHIFTS EAST MOISTURE WILL BE FUNNELING UP FROM THE GULF COAST...SO
THE 60+ DEWPOINTS WILL BE CREEPING NE.  THIS COMBINED STRONG 300 MB
DIVERGENCE TONIGHT WILL LEND ITSELF TO ELEVATE THUNDERSTORM
DEVELOPMENT.

SPC HAS AREA WEST OF CLEVELAND IN A SLIGHT RISK FOR TONIGHT AS THE
WARM FRONT LIFTS ACROSS THE AREA.  NOT MUCH CAPE BUT ALOT OF
LIFT...AND UNFORTUNEATLY ALOT OF SHEAR.  0-1 KM SHEAR AT TOL AT 06Z
IS 25M/S.

WARM FRONT SHOULD LIFT TO NEAR ERIE PA BY DAYBREAK WENDESDAY.  BY
WEDNESDAY AFTERNOON COLD FRONT NEAR CLEVELAND...AHEAD OF IT CAPES
INCREASE TO OVER 1000 J/KG WITH LIS OF -2...SO MORE TSRA WEDNESDAY
AFTERNOON AND EVENING ACROSS NE OH AND NW PA.

THEN WEDNESDAY NIGHT BEHIND THE COLD FRONT...AS THE MUCH MUCH COLDER
AIRMASS MOVES OVER LAKE ERIE (850 TEMPS PLUNGE TO -8C)...AND WITH
STRONG NW FLO EXPECT LAKE EFFECT SHOWERS TO DEVELOP SNOWBELT AFTER
MIDNIGHT.  BY MORNING THE SFC TO 700 MB THICKNESSES WOULD SUPPORT
SNOW...BUT THE SFC TO 850 MB THICKNESS JUST HOVERED NEAR THE
CRITICAL 1300 METER LEVEL.  SO FOR THURSDAY FORECAST FOR SNOWBELT
SOME RAIN/SNOW MIX EARLY...MAINLY IN THE HIGHER
ELEVATIONS...CHANGING BACK TO ALL RAIN.  BUT IT WILL STILL BE VERY
COOL AND RAW.

&&

.LONG TERM(THUR THRU MON)...
AS TO BE EXPECTED MODELS HAVE SUM SLIGHT DIFFS BUT ALL POINTING
TOWARDS SEASONABLE WX FOR THE EXTENDED PD.  SHARP TROF PROGGED TO
RMN ALG THE E COAST INTO SAT KEEPING RGN UNDER INFLUENCE OF COOL
NWLY FLOW.  TEMPS BOTH THU AND FRI WL STRUGGLE TO REACH 50 AS CDFNT
MOVES AS FAR S AS FL.  EVENTUALLY SFC HI WORK IN FM THE S OVER THE
WEEKEND WHICH WL MODERATE HI TEMPS INTO THE 50S THRU THE END OF THE
PD.  PRETTY MUCH SHOULD BE DRY DURG PD EXPCT LATE IN THE WEEKEND
WITH A WEAK BNDRY JUST TO THE N WARRANTS SML CHC POPS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...DJB
LONG TERM...KUBINA
AVIATION...TK
Hazardous weather outlook, Nov 8, 7:20 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
720 AM EST TUE NOV 8 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
526 AM EST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT AS A WARM
FRONT LIFTS NORTHEAST ACROSS OHIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AHEAD OF A
STRONG COLD FRONT THAT WILL MOVE ACROSS OHIO AND NORTHWEST
PENNSYLVANIA.

.SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WENDESDAY...

LEZ142>149-162>169-091030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
720 AM EST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALES ARE EXPECTED TO DEVELOP OVER LAKE ERIE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER ACTIVATION IS NOT EXPECTED...

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 12:59 PM ESTSevere Thunderstorm WarningCLEHolmes52 min
Nov 8, 2:31 PM ESTSevere Thunderstorm WarningCLEMarion48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.